대한이비인후과학회지 두경부외과학(Korean Journal of Otolaryngology-Head and Neck Surgery),Vol.55,No.5 ,290-294(5쪽)
Background and Objectives Epistaxis can be caused or exacerbated by anticoagulant and antiplatelet medication. The use of these medications has been increasing markedly in Korea over the recent years due to it becoming an aging society. This retrospective study assessed the proportion of patients taking anticoagulant and antiplatelet in epistaxis patients and monitored differences in patients’ clinical courses. Subjects and Method A retrospective chart review was performed for consecutive patients referred to the ENT department with epistaxis from the emergency room over a one-year period. Results One hundred eighty eight patients presented to the emergency room with epistaxis, representing 0.6% of all emergency attendances. Of these patients, 143 (76%) were referred to the ENT department: of these referred to us, 24% had been taking anticoagulant or antiplatelet medication. There were 5 taking Warfarin, 32 Aspirin, 3 Clopidogrel, and six more than one medication simultaneously. Patients that were taking these medications were older and had higher prevalent rate of hypertension. There was no difference in the bleeding site, the recurrence rate, hospitalization and duration of in-patient stay, and method of treatment between groups. Conclusion Patients with epistaxis in ENT emergency taking anticoagulant and antiplatelet medication have been increasing recently, so an understanding of the action of such medication may enable health care personnels to provide more effective management of these patients.